Signal detection for bleeding associated with the use of direct oral anticoagulants.
PURPOSE: The potential link between serious or life-threatening bleeding and the use of direct oral anticoagulants (DOACs) was evaluated.
METHODS: Qualitative and quantitative reviews of case reports of bleeding events involving dabigatran, rivaroxaban, apixaban, edoxaban, and warfarin through March 31, 2017, were performed. A disproportionality analysis was conducted for each DOAC using an empirical Bayesian approach based on the relative reporting rate. Subanalyses were performed to assess (1) bleeding events (including mortality and life-threatening events) associated with DOACs among all adverse-event reports and (2) warfarin-related bleeding events. These analyses were conducted based on clinical definitions from the Medical Dictionary for Regulatory Activities.
RESULTS: During the Food and Drug Administration Adverse Event Reporting System (FAERS) review period, 35 adverse-event terms (in any system organ class) with a disproportionality score (EB05) of >7.5 for DOACs were identified; this accounted for 40,109 adverse-event reports. Adverse events with the highest disproportionality scores included atrial thrombosis, increased factor X level, dysfunctional uterine bleeding, high-frequency ablation, pericardial hemorrhage, and internal hemorrhage. Adverse events with the highest EB05 (>5) included internal hemorrhage, hemorrhage, and exsanguination; events with the greatest number of patient experiences included hemorrhage (6,881 events), internal hemorrhage (2,569 events), and hematoma (1,995 events). Warfarin-related events (including death or life-threatening events) were also assessed. A total of 8,729 adverse events were associated with warfarin use. The most common of these included hemorrhage (6,225 events), hematoma (2,199 events), and internal hemorrhage (270 events).
CONCLUSION: The disproportionality analysis of the FAERS database suggests a quantitative signal between DOAC use and life-threatening or serious bleeding.
|ジャーナル名||American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists|
|投稿者||Nathan, Kobi T; Conn, Kelly M; van Manen, Robbert P; Brown, Jack E|
|組織名||Department of Pharmacy Practice, St. John Fisher College, Rochester, NY;firstname.lastname@example.org.;Department of Pharmacy Practice, St. John Fisher College, Rochester, NY.;Oracle Health Sciences Global Business Unit, Kattendijke, the Netherlands.|